Alert archive / Vermont / Wind Advisories in 2006

Wind Advisory 9, NWS Burlington, VT

October 11, 20064 counties in Vermont

NWS Burlington, VT issued this wind advisory at Oct 11, 2006, 4:14 AM EDT for 4 counties in Vermont. It took effect at Oct 11, 2006, 4:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 11, 2006, 4:14 AM EDT (08:14 UTC)
In effect from
Oct 11, 2006, 4:00 PM EDT
Expired
Oct 11, 2006, 3:51 PM EDT
In force
Issued by
NWS Burlington, VT

Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 33 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS71 KBTV 110814
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
414 AM EDT WED OCT 11 2006

...WIND GUSTS TO 50 MPH EXPECTED ALONG THE WEST SLOPES OF THE
GREEN MOUNTAINS IN VERMONT...

.AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST WILL
HELP INCREASE THE WINDS OVER THE NORTH COUNTRY THIS AFTERNOON AND
TONIGHT. THE WIND DIRECTION WILL BE FROM THE SOUTHEAST AND THIS
HELPS TO INCREASE THE WIND SPEEDS ALONG THE WEST SLOPES OF THE
GREEN MOUNTAINS OF VERMONT AS WINDS ARE FUNNELED THROUGH THE
MOUNTAIN PASSES. AS A RESULT...WIND GUSTS TO 50 MPH CAN BE
EXPECTED ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS.

VTZ016>019-111600-
/O.NEW.KBTV.WI.Y.0009.061011T2000Z-061012T1200Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
414 AM EDT WED OCT 11 2006

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM
EDT THURSDAY...FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT. 

WINDY CONDITIONS ARE EXPECTED TO DEVELOP ALONG THE WESTERN SLOPES
OF THE GREEN MOUNTAINS LATER TODAY AND TONIGHT. THE WINDS WILL BE
FROM THE SOUTHEAST...WHICH HELPS TO FUNNEL THE WINDS THROUGH THE
MOUNTAIN PASSES AND THUS INCREASE THE WIND SPEED. EXPECT SUSTAINED
WINDS OF 20 TO 30 MPH ALONG WITH GUSTS TO 50 MPH. WINDS OF THIS
MAGNITUDE CAN EASILY BLOW AROUND LOOSE OBJECTS AS WELL AS DOWN
TREES AND POWER LINES. INTERRUPTIONS IN ELECTRICAL AND PHONE
SERVICES COULD OCCUR AS A RESULT OF THE STRONG WINDS.

STAY INFORMED BY STAYING TUNED TO NOAA WEATHER RADIO...ANY LOCAL
MEDIA THAT BROADCAST NATIONAL WEATHER SERVICE INFORMATION...OR
VISIT WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WIND SITUATION.

$$

EVENSON
2 follow-up statements
000 
WWUS71 KBTV 111544
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1144 AM EDT WED OCT 11 2006

...WIND GUSTS TO 50 MPH EXPECTED ALONG THE WEST SLOPES OF THE
GREEN MOUNTAINS IN VERMONT...

.AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST WILL
PRODUCE INCREASING WINDS OVER THE NORTH COUNTRY THIS AFTERNOON
AND TONIGHT. THE WIND DIRECTION WILL BE FROM THE SOUTHEAST.
THIS HELPS TO INCREASE THE WIND SPEEDS ALONG THE WEST SLOPES OF
THE GREEN MOUNTAINS OF VERMONT...AS WINDS ARE FUNNELED THROUGH THE
MOUNTAIN PASSES. AS A RESULT...WIND GUSTS TO 50 MPH CAN BE
EXPECTED ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS.

VTZ016>019-112200-
/O.CON.KBTV.WI.Y.0009.061011T2000Z-061012T1200Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
1144 AM EDT WED OCT 11 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT.
THE ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT
THURSDAY.

WINDS WILL INCREASE ALONG THE WESTERN SLOPES OF THE GREEN
MOUNTAINS THIS AFTERNOON AND TONIGHT. THE WINDS WILL BE FROM THE
SOUTHEAST...WHICH HELPS TO FUNNEL THE WINDS THROUGH THE MOUNTAIN
PASSES AND THUS INCREASE THE WIND SPEED. EXPECT SUSTAINED WINDS OF
20 TO 30 MPH WITH GUSTS TO 50 MPH. WINDS OF THIS MAGNITUDE CAN
EASILY BLOW AROUND LOOSE OBJECTS AS WELL AS DOWN TREES AND POWER
LINES. INTERRUPTIONS IN ELECTRICAL AND PHONE SERVICES COULD OCCUR
AS A RESULT OF THE STRONG WINDS.

STAY INFORMED BY STAYING TUNED TO NOAA WEATHER RADIO...ANY LOCAL
MEDIA THAT BROADCAST NATIONAL WEATHER SERVICE INFORMATION...OR
VISIT WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WIND
SITUATION.

$$
000 
WWUS71 KBTV 111951
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
351 PM EDT WED OCT 11 2006

...LOCAL WINDY CONDITIONS POSSIBLE THROUGH MIDNIGHT...BUT WIND
ADVISORY CANCELLED...

.A STRONG LOW PRESSURE AREA APPROACHING SLOWLY FROM THE NORTHERN
GREAT LAKES SUGGESTS INCREASING SOUTH AND SOUTHEAST WINDS ACROSS
ALL OF THE NORTH COUNTRY THIS EVENING. 15 TO 25 MPH WINDS MAY GUST
TO LOCALLY GREATER THAN 30 MPH OVER THE NORTHWESTERN ADIRONDACKS
OF NEW YORK AND ACROSS THE GREEN MOUNTAINS OF VERMONT.

VTZ016>019-112100-
/O.CAN.KBTV.WI.Y.0009.061011T2000Z-061012T1200Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
351 PM EDT WED OCT 11 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS. A
SECONDARY WAVE OF LOW PRESSURE DEVELOPING IN NEW JERSEY AND MOVING
NORTHEAST THROUGH COASTAL NEW ENGLAND OVERNIGHT IS EXPECTED TO
LESSEN THE STRENGTH OF THE SOUTHEASTERLY WINDS ORIGINALLY EXPECTED
IN VERMONT. 15 TO 25 MPH WINDS MAY GUST TO LOCALLY GREATER THAN 30
MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 10, 9:59 PM EDT, 6 hours 15 minutes earlier.

Area forecast discussion, Oct 10, 9:59 PM EDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
959 PM EDT TUE OCT 10 2006

.SHORT TERM /OVERNIGHT/...
SATELLITE LOOP AND SURFACE OBSERVATIONS SHOWING MOSTLY CLOUDY
SKIES ACROSS THE REGION AT THIS TIME...WITH RADAR AND SURFACE OBSERVATIONS
SHOWING THE NEAREST SHOWER ACTIVITY AROUND LAKE ERIE AND LAKE HURON
AT THIS TIME. WILL UPDATE THE ZONES TO LOWER THE POPS FROM THE
CHAMPLAIN VALLEY EASTWARD OVERNIGHT...AND JUST MENTION A CHANCE OF SPRINKLES.
WILL DELAY THE ONSET OF ANY SHOWER ACTIVITY TO THE SAINT LAWRENCE
VALLEY OR THE ADIRONDACKS UNTIL AROUND DAYBREAK. OTHERWISE...NO
CHANGES TO THE REMAINDER OF THE FORECAST AT THIS TIME.
&&

.PREV DISCUSSION...
 /ISSUED 400 PM EDT TUE OCT 10 2006/

SHORT TERM /TONIGHT THROUGH FRIDAY/...
HIGH PRESSURE MOVG EAST ACRS QUEBEC THIS PM....WHILE WSW FLOW ALOFT
ALLOWED FOR EXTENSIVE MID CLOUDNSS OVER GRTLKS TO OVERSPREAD FA
TDY. EVEN A FEW LIGHT SHWRS ALONG CANADIAN BORDER. SOME BRKS IN THE
CLOUDS DEVELOPING OVER WRN ZONES ATTM...BUT THESE WILL FILL IN AGAIN
THIS EVENING...AND OVERALL THE SHORT TERM PORTION OF THE FCST WILL
FEATURE MAINLY CLDY SKIES AND A FEW BOUTS OF PCPN AS WELL...AS A
LARGE AND COMPLEX AREA OF LOW PRESSURE OVER THE NRN MIDWEST
GRADUALLY MAKES ITS WAY EAST. INITIALLY HOWEVER...PCPN CHANCES WILL
HINGE ON TRACK OF SHRTWV EJECTING OUT OF THE SOUTHWEST TDY. THIS
FEATURE EXPECTED TO TRACK UP THRU ERN GRTLKS OVRNGHT/WED AM.
MEANWHILE...LLVL JET INCREASES ACRS WRN NYS OVRNGHT AS CDFNT WHICH
DROPPED SOUTH OF FA LAST NIGHT ATTEMPTS TO RETURN NORTH AS WRMFNT.
PCPN CHANCES WILL BE HIGHEST OVER WRN PORTION OF CWA TON/WED. HAVE
TAPERED POPS FROM LIKELY WEST TO SLITE CHC EAST.

THE OTHER MAIN WX CONCERN ON WEDNESDAY WILL BE WINDS. PRESSURE
GRADIENT TIGHTENS BTWN STRENGTHENING HIGH PVER CANADIAN MARITIMES
AND DEEPENING CYCLONE LIFTING UP THRU CNTRL GRTLKS. INITIALLY...THE
STRONGEST WINDS ARE LIKELY TO BE ALG WRN SLOPES OF GREEN MTNS DUE
FAVORABLE SE FLOW...ALLOWING FOR DOWNSLOPING OF STABLE AIR. GUSTY
WINDS WILL THEN AFFECT HIR TRRN OF NRN NY AND NRN VT DURING PM...AND
MAY MIX DOWN TO SFC IN AREAS SUCH AS CHMPLN VLY LATE WED/WED NITE.
NO HEADLINES ATTM...BUT SITUATION WILL NEED TO BE MONITORED AS
ADVISORY CRITERIA MAY BE REACHED OVER HIR TRRN ZONES WED PM/NIGHT.

UPPER FLOW BECOMES MORE SSW WED/WED NITE AS THE LARGE LOW APRCHS
FROM THE MIDWEST. PCPN CHANCES WILL INCREASE WED NITE AHEAD OF
OCCLUDED FRONT. ALSO POTENTIAL FOR SOME MSTR INPUT FROM LOW PRESSURE
LIFTING NORTH FROM MID ATLC COASTAL REGION. IT ALL ADDS UP TO AT
LEAST LIKELY POPS FOR LATER WED NIGHT INTO THURSDAY MORNING. A LULL
IN THE PCPN THURS PM/EVENING...BEFORE ANOTHER ROUND OF SHWRS THURS
NIGHT INTO FRIDAY AS CDFNT SWEEPS ACRS THE NORTHEAST. TEMP PROFILES
SUGGEST IT MAY BE COLD ENOUGH FOR SNOW SHWRS...MAINLY IN
ADRNDKS...BY LATE THURS NIGHT AND IN ST LWR VLY AND HIR TRRN OF VT
BY FRI AM.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
TROF STILL LOOKS TO AFFECT THE FA ON SAT/SAT NITE. WK HI PRESS /AND
DRY WX/ ALSO STILL LOOKS TO AFFECT THE FA FOR MUCH OF SUN/MON.
ANOTHER TROF TO AFFECT THE FA ON NEXT MON NITE/TUE. SOME P-TYPE
ISSUES /-SHRASN/ STILL LOOK LIKE THEY MAY AFFECT THE FA ON FRI AND
SAT NITES. LOADED IN THE LATEST HPC/ADJMEX TEMP/DEWPT/WIND
DATA...WITH JUST A FEW TWEAKS.

AVIATION...
KSLK EXPECTED TO DECOUPLE OVRNITE TONITE. SFC WINDS TO BECOME MORE
SOUTHERLY BY LATER TONITE AND EARLY ON WED ACRS THE FA...EXCEPT AT
KMSS WHERE E-NE SFC WINDS SHOULD PREVAIL. BKN-OVC SKIES ACRS THE FA
WITH MAYBE SOME -SHRA BY LATE TONITE OR EARLY ON WED ACRS NY STATE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&

SHORT TERM...WGH
Hazardous weather outlook, Oct 11, 3:23 AM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
323 AM EDT WED OCT 11 2006

NYZ026>031-034-035-087-VTZ001>012-016>019-120730-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
323 AM EDT WED OCT 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY HAS BEEN ISSUED FOR THE WESTERN SLOPES OF THE
GREEN MOUNTAINS LATER THIS AFTERNOON INTO TONIGHT...FOR GUSTY
SOUTHEAST WINDS OF UP TO 50 MPH. OTHERWISE...EXPECT MOSTLY CLOUDY
AND BREEZY CONDITIONS TODAY AND TONIGHT AS STRONG LOW PRESSURE
DEVELOPS ACROSS THE NORTHERN GREAT LAKES STATES. A FEW SHOWERS MAY
AFFECT NORTHERN NEW YORK THROUGH EARLY AFTERNOON...OTHERWISE DRY
WEATHER IS EXPECTED ACROSS THE AREA. BY LATER TONIGHT...AN
INCREASING THREAT OF RAINFALL WILL DEVELOP ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED. CLOUDY AND COOL WEATHER IS
EXPECTED ON THURSDAY AS A STRONG COLD FRONT CROSSES THE AREA.
STEADIER RAINFALL DURING THE MORNING HOURS WILL TAPER TO
SCATTERED SHOWERS BY AFTERNOON. THEREAFTER...GENERALLY DRY WEATHER
ALONG WITH SEASONABLY COOL TEMPERATURES ARE EXPECTED BY FRIDAY
AND INTO THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY HIGHER WIND GUSTS OBSERVED LATER TODAY AND
INTO TONIGHT.

Nearby

Wind Advisories in Vermont, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.